MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL SPEEDTRAP GRN/WHITE 30MM 4PK; POLYETHYLENE SUTURE

MEDOS INTERNATIONAL SARL SPEEDTRAP GRN/WHITE 30MM 4PK; POLYETHYLENE SUTURE
Catalog Number 223750
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported that while pulling the suture in line with graft, suture shredded and broke.It seemed like the suture was partially pinched in the plastic holder.We tried a couple off different devices and the same thing happened.There was no patient consequence.The procedure was completed with another speedtrap device from a different lot and it worked fine.
 
Event or Problem Description
Additional information received from the sales rep on 05/22/2018 stating: all three suture breaks occurred while tensioning the suture limbs.The breaks were where the suture exits the delivery device.The pa that was prepping the graft is very experienced with this device.The fourth device used to complete the procedure was from a different lot number.No devices are being returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  a device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that for this batch of product a ncr/mrr/wo was generated, nevertheless this non-conformance is not relevant to the complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
SPEEDTRAP GRN/WHITE 30MM 4PK
Common Device Name
POLYETHYLENE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7616113
Report Number1221934-2018-52062
Device Sequence Number16499949
Product Code GAT
UDI-Device Identifier20886705027177
UDI-Public20886705027177
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number223750
Device Lot NumberL436574
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1